x
151 Physicians Online

Question:

Warfarin: interaction with pain killers

Dear Ask The Doctor:
What painkiller can i take when on warfarin


Answer:

 Warfarin (“Coumadin”) is an anticoagulant or “blood thinner”, reduces the formation of blood clots by blocking some clotting factors. You should take this medication exactly as your doctor prescribes it, to the letter. Many medications may cause serious problems if taking them with Warfarin. Any medicine that affect blood clotting or increase the risk of stomach bleeding should be avoided, this includes: aspirin, “celebrex”, “advil”, “motrin”, “voltaren”, “cataflam”, “indocid”, “aleve”,”feldene” and the rest of Non-steroidal anti inflammatory medications (NSAIDs). In general, if you take warfarin with this kind of painkillers increase the chance of bleeding. Taking small occasional doses of Acetaminophen (“Tylenol”) is unlikely to affect the INR (warfarin action) also Codeine may be used to control pain in persons taking warfarin(this last one is a controlled substance and you will need prescription from your doctor).


Have a Question? Ask The Doctor Here.

Sign In to join in the conversation.

Related Answers:

About a month ago I believe I pulled an abdominal muscle from shoveling on my left side. It lasted about a week and t...

I am having armpit and groin soreness (which also feels like a swelling/pinching type feeling, almost as if my skin i...

Hallo doctor this is Rama Krishna i am a student. my grandma having leg pains and these pains are comes regularly ,so...

I am a 31 year old female and have had a painful, dime-sized lump under my left armpit since the late fall. It is wel...

Hi my mother has seen over 20 doctors and non has no idea what she may have, her symptoms are small lumps in her skin...

I have pain in my chest that goes into my stomach. Also into my left side. It's not a lower pain it's all up near my ...

Everytime I drink or eat (after I swallow) I get a very sharp pain in my left shoulder? Plus it hurts my stomach al...

Good day, my friend is 82 years old women, who suffers from pain in her legs. Pain starts only at night, it stops onl...

I have alot of pain on my rib when I breathe in. Do I need to go to the ER?

Hi, I suffered enormously after invega sustenna injections. Loss of vision, severe headaches, vitamins low, low blood...

You’re in good hands, meet ATD’s founding physicians.

Dr. Suneel Sharman M.D.

  • Board Certified GP
  • CMO ATD Health Network Inc.
  • Adjunct Professor at U Of T

Dr. Kunaal Jindal M.D.

  • Board Certified Plastic Surgeon
  • Director ATD Health Network Inc.
  • Fellowship Training Atlanta, GA